Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 183, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 24, 2015, 2:56 AM CDT for Lincoln County, Kansas. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2015, 2:56 AM CDT (07:56 UTC)
- Expired
- Jul 24, 2015, 4:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 135 km from the middle of the area, began a volume at 07:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 3:38 AM CDT | TSTM WND GST 60 | 5 E Lincoln, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2384 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 2246 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
380
WUUS53 KICT 240756
SVRICT
KSC105-240900-
/O.NEW.KICT.SV.W.0183.150724T0756Z-150724T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
256 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 400 AM CDT
* AT 256 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HUNTER...OR
20 MILES NORTHWEST OF LINCOLN...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEVERLY...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9793 3901 9793 3903 9848 3904 9849
3922 9849
TIME...MOT...LOC 0756Z 307DEG 28KT 3925 9843
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON3 follow-up statements
960
WWUS53 KICT 240823
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT FRI JUL 24 2015
KSC105-240900-
/O.CON.KICT.SV.W.0183.000000T0000Z-150724T0900Z/
LINCOLN KS-
323 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHERN LINCOLN COUNTY...
AT 323 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF LINCOLN...MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEVERLY...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3922 9793 3901 9793 3903 9848 3904 9849
3922 9849
TIME...MOT...LOC 0823Z 317DEG 34KT 3913 9821
HAIL...1.00IN
WIND...60MPH
$$
HOWERTON621
WWUS53 KICT 240843
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
343 AM CDT FRI JUL 24 2015
KSC105-240900-
/O.CON.KICT.SV.W.0183.000000T0000Z-150724T0900Z/
LINCOLN KS-
343 AM CDT FRI JUL 24 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR NORTHEASTERN LINCOLN COUNTY...
AT 342 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ADA...OR 10
MILES NORTHEAST OF LINCOLN...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...BEVERLY AND BARNARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3903 9834 3913 9827 3922 9813 3922 9793
3901 9793
TIME...MOT...LOC 0842Z 302DEG 28KT 3911 9797
HAIL...0.75IN
WIND...60MPH
$$
HOWERTON190
WWUS53 KICT 240854
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
354 AM CDT FRI JUL 24 2015
KSC105-240904-
/O.EXP.KICT.SV.W.0183.000000T0000Z-150724T0900Z/
LINCOLN KS-
354 AM CDT FRI JUL 24 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY
WILL EXPIRE AT 400 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3903 9834 3913 9827 3922 9813 3922 9793
3901 9793
TIME...MOT...LOC 0852Z 307DEG 28KT 3911 9797
$$
HOWERTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:49 AM CDT, 7 minutes earlier.
Area forecast discussion, Jul 24, 2:49 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 249 AM CDT FRI JUL 24 2015 .SHORT TERM...(TODAY THROUGH SUNDAY) ISSUED AT 243 AM CDT FRI JUL 24 2015 THUNDERSTORM ACTIVITY FROM OVERNIGHT COULD LINGER INTO THE EARLY MORNING HOURS TODAY ACROSS NORTHEAST KANSAS...AND AFFECT SOME OF OUR NORTHEAST COVERAGE AREAS. THE COMBINATION OF WARMER TEMPERATURES AND HIGH HUMIDITY WILL LEAD TO DANGEROUS HEAT INDEX VALUES FOR THIS AFTERNOON/EARLY EVENING...AND GOING HEAT ADVISORY IS ON TRACK. MODELS SHOW A WEAK UPPER LEVEL WAVE ROTATING AROUND THE SUB-TROPICAL MID-UPPER LEVEL HIGH CENTER FROM EASTERN COLORADO INTO SOUTHWEST NEBRASKA TODAY. THUNDERSTORMS ARE EXPECTED TO RE- DEVELOP AHEAD OF THIS WAVE ACROSS SOUTHWEST NEBRASKA/WESTERN KANSAS LATE THIS AFTERNOON. THIS ACTIVITY WILL SPREAD SLOWLY EASTWARD TONIGHT AND COULD REACH CENTRAL KANSAS LATER ON DUE TO THE WEAK WESTERLY STEERING WINDS ALOFT. A FEW STRONG TO MARGINALLY SEVERE STORMS ARE POSSIBLE ACROSS CENTRAL KANSAS. THE THUNDERSTORMS LOOK TO LINGERING INTO THE DAYTIME HOURS ON SATURDAY OVER CENTRAL KANSAS...AS ISENTROPIC LIFT PERSISTS IN THE 315-320K LAYER. THUNDERSTORM CHANCES WILL CONTINUE INTO SATURDAY NIGHT ACROSS MAINLY CENTRAL KANSAS. HEADING INTO SUNDAY THUNDERSTORMS COULD AFFECT SOME OF EASTERN KANSAS BUT COVERAGE LOOKS LESS. MEANWHILE HOT AND HUMID CONDITIONS WILL REMAIN OVER THE AREA FOR THE WEEKEND AND ITS POSSIBLE SOUTHEAST KANSAS COULD SEE AN EXTENDED PERIOD OF DANGEROUS HEAT INDICES...ADDITIONAL HEAT HEADLINES COULD BE NEEDED FOR THAT AREA AT SOME POINT. .LONG TERM...(MONDAY THROUGH THURSDAY) ISSUED AT 243 AM CDT FRI JUL 24 2015 THE HEAT AND HUMIDITY WILL LINGER INTO EARLY NEXT WEEK AS UPPER LEVEL HIGH PRESSURE DOMINATES OVER THE REGION...HOWEVER LONG RANGE MODELS ARE SHOWING A SLIGHT PATTERN SHIFT FOR MID TO LATE NEXT WEEK. A MODEST UPPER LEVEL WAVE WILL MOVE EASTWARD ACROSS THE NORTHERN PLAINS FOR MID-LATE NEXT WEEK. THIS WILL PUSH A FRONTAL BOUNDARY SOUTHWARD ACROSS KANSAS WITH INCREASING CHANCES OF SHOWERS/THUNDERSTORMS FOR WEDNESDAY AND THURSDAY ALONG WITH COOLER TEMPERATURES. JAKUB && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT) ISSUED AT 1201 AM CDT FRI JUL 24 2015 ICT-HUT-SLN-RSL-CNU...A SMALL CLUSTER OF THUNDERSTORMS CURRENTLY MOVING SLOWLY SOUTHEAST ACROSS NORTH-CENTRAL KS COULD EVENTUALLY AFFECT SLN-RSL OVERNIGHT. INCLUDED VCTS FOR NOW...ALTHOUGH TEMPO GROUPS FOR TS MAY EVENTUALLY BE NEEDED. THERE'S AN OUTSIDE CHANCE THIS ACTIVITY MAY FESTER ALL THE WAY DOWN TO ICT-HUT TOWARD DAWN...BUT CHANCE IS TOO LOW TO INCLUDE VCTS AT THIS TIME. BREEZY SOUTHWEST WINDS ARE EXPECTED FRIDAY...WITH STORMS FIRING OVER FAR NORTHERN KS/SOUTHERN NE BY FRIDAY EVENING AS A COLD FRONT SLOWLY APPROACHES FROM THE NORTH. THINKING THIS ACTIVITY SHOULD REMAIN NORTH OF SLN-RSL THROUGH 06Z FRIDAY NIGHT/EARLY SATURDAY. ADK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 100 77 101 76 / 10 10 10 20 HUTCHINSON 102 77 101 75 / 10 10 20 30 NEWTON 101 76 99 74 / 10 10 20 30 ELDORADO 99 77 100 75 / 10 10 10 20 WINFIELD-KWLD 99 76 100 76 / 10 10 10 20 RUSSELL 103 75 98 73 / 10 30 30 30 GREAT BEND 102 74 99 73 / 10 30 30 40 SALINA 104 78 100 75 / 20 20 20 30 MCPHERSON 102 76 99 75 / 20 20 20 40 COFFEYVILLE 97 76 97 76 / 10 10 10 10 CHANUTE 96 76 98 76 / 10 10 10 10 IOLA 96 76 97 76 / 10 10 10 10 PARSONS-KPPF 96 76 97 76 / 10 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Jul 23, 11:08 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 1108 PM CDT THU JUL 23 2015 KSZ032-033-047>053-067>072-082-083-091>096-098>100-250415- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 1108 PM CDT THU JUL 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT ACROSS NORTHERN AND CENTRAL KANSAS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A HANDFUL OF STORMS WILL BE CAPABLE OF 60 TO 70 MPH WINDS AND HALF-DOLLAR SIZE HAIL...ALONG WITH LOCALLY VERY HEAVY RAINFALL RATES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY AFTERNOON AND EARLY EVENING...HEAT INDICES FROM 105 TO 109 DEGREES ARE LIKELY FOR ALL AREAS. PLEASE REFER TO THE HEAT ADVISORY STATEMENT FOR DETAILS. HEAT INDICES FROM 100 TO 105 DEGREES ARE LIKELY FOR MOST AREAS EACH AFTERNOON FROM SATURDAY THRU TUESDAY. SMALL CHANCES FOR THUNDERSTORMS WILL EXIST THIS WEEKEND FOR MAINLY CENTRAL KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND GUSTS AND NICKEL SIZE HAIL. STORM CHANCES WILL INCREASE TUESDAY NIGHT THROUGH WEDNESDAY AS A WEAK FRONT SLIDES SOUTHWARD INTO THE AREA. A FEW STRONG STORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/
In the hours before
Special weather statement, Jul 24, 2:35 AM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
235 AM CDT FRI JUL 24 2015
KSZ032-033-240815-
RUSSELL KS-LINCOLN KS-
235 AM CDT FRI JUL 24 2015
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHERN LINCOLN COUNTY IN CENTRAL KANSAS...
* UNTIL 315 AM CDT
* AT 233 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
SOUTH OF OSBORNE TO NEAR TIPTON TO NEAR ASHERVILLE...AND MOVING
SOUTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...LUCAS...LURAY...BARNARD AND ASH GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
&&
LAT...LON 3922 9793 3905 9793 3901 9864 3913 9876
3913 9849 3922 9849
TIME...MOT...LOC 0733Z 299DEG 21KT 3935 9872 3929 9848 3936 9803
HOWERTONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:35 AM CDT | Special Weather Statement | ICT | Lincoln | 40 min |
| Jul 24, 4:00 AM CDT | Special Weather Statement | ICT | Saline | 30 min |
| Jul 24, 4:34 AM CDT | Special Weather Statement | ICT | Saline | 26 min |
| Jul 24, 4:55 AM CDT | Excessive Heat Warning | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 18 more | 16 hr |
| Jul 24, 3:06 PM CDT | Heat Advisory | ICT | Allen, Butler, Chase, Chautauqua, Cowley, Elk and 15 more | 29 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.